Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 47, NWS Green Bay, WI

June 18, 2017

NWS Green Bay, WI issued this small craft advisory at Jun 18, 2017, 9:09 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2017, 9:09 AM CDT (14:09 UTC)
Expired
Jun 18, 2017, 7:00 PM CDT
In force
10 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

035 
WHUS73 KGRB 181409
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
909 AM CDT SUN JUN 18 2017

...GUSTY WEST WINDS FOR TODAY...

LMZ521-522-541>543-182215-
/O.NEW.KGRB.SC.Y.0047.170618T1409Z-170619T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
909 AM CDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...WEST WINDS INCREASING TO 15 TO 20 KNOTS, WITH GUSTS UP
  TO 25 KNOTS THROUGH LATE THIS AFTERNOON. 

* WAVES...1 TO 2 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
274 
WHUS73 KGRB 181948
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CDT SUN JUN 18 2017

...GUSTY WEST WINDS FOR TODAY...

LMZ521-522-541>543-190000-
/O.CON.KGRB.SC.Y.0047.000000T0000Z-170619T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
248 PM CDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...WEST WINDS 10 TO 20 KNOTS, WITH GUSTS UP TO 25 KNOTS 
  THROUGH LATE THIS AFTERNOON. 

* WAVES...1 TO 2 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 6:47 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 18, 6:47 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
647 AM CDT Sun Jun 18 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 403 AM CDT Sun Jun 18 2017

A potent short-wave trof was moving through Wisconsin early this
morning, and producing widespread moderate to briefly heavy
rainfall. Little lightning has been observed over the past couple
hours, but that may change soon as forcing increases over east
central WI, where CAPE is still around 600 j/kg in the warm sector
just east of a 998 mb surface low.

The main area of rain will gradually lift northeast out of the
region this morning. Will carry likely/categorical pops over
northern WI. Cyclonic northwest flow and additional short-wave
energy will trigger more showers and thunderstorms this afternoon,
most numerous over northern WI. Small hail may accompany any
storms. It will be much cooler and turning blustery, with highs
only reaching the middle 60s northwest to the lower to middle
70s southeast.

Expect most of the lingering convection to diminish after sunset
tonight, with mainly dry conditions overnight. Low temperatures
will settle into the upper 40s and 50s.

On Monday, weak short-wave energy and an associated secondary
cold front will impact the area, bringing additional chances of
showers and thunderstorms. Will carry the highest pops over the
southeast half of the forecast area in the afternoon, as the
best instability (CAPE around 500-1000 j/kg) will reside there.
Once again, with cold air aloft and low wet-bulb zero heights,
small hail will be likely with any storms. High temperatures
will range from the middle 60s to the lower 70s.

.LONG TERM...Monday Night Through Saturday
Issued at 403 AM CDT Sun Jun 18 2017

Upper level flow starts off northwest and then backs to a more
zonal pattern around the middle of the week before becoming
southwest ahead of an approaching trough that is expected to be
moving into the region next weekend.

There is at least a slight chance for showers and thunderstorms
Monday night and Tuesday in cyclonic flow both aloft and at the
surface. A surface ridge passing through Wisconsin should help to
keep Tuesday night dry, but an approaching warm front then brings
chances for showers and storms back to the area starting Wednesday
and continuing into Wednesday night. 00Z models have high pressure
over the region on Thursday so it looks mainly dry. Timing beyond
that gets to be quite a challenge, so have opted to use the 00z model
blend for PoPs the rest of the way through the forecast.

Below normal daytime temperatures are expected on Tuesday but a
slight warming trend, as upper flow backs, will bring near normal
highs to the area for Thursday and Friday before slightly cooler
than normal temperatures arrive for Saturday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 641 AM CDT Sun Jun 18 2017

A strong upper level disturbance and associated low pressure
system will lift northeast of the region this morning, taking
the bulk of the steady rain with it. Even after the rain ends,
areas of MVFR/IFR ceilings will persist for several hours.
Scattered showers and a few thunderstorms will redevelop across
the region in the afternoon and early evening. Expect a fairly
quiet night after sunset, but low clouds are expected to develop
over mainly north central and far northeast WI later tonight.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......MG
AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 18, 4:27 AM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
427 AM CDT Sun Jun 18 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
427 AM CDT Sun Jun 18 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms across the region today and
early tonight. Severe weather is not expected, but some storms
will produce small hail and heavy downpours.

Due to recent heavy rains, many streams and rivers are flowing
faster than normal, and a few are above flood stage. Boaters and
fishermen should use caution due to fast flows.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible again Monday afternoon, and may produce
small hail.

Thunderstorms are expected at times through the rest of the period,
especially during the afternoon hours. However, it is too early
to determine their severe potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed today or tonight.

LMZ521-522-541>543-190930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
427 AM CDT Sun Jun 18 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today and early tonight. The
strongest storms may produce small hail and heavy downpours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms will be possible at times through much of the
period. These storms may pose a hazard to mariners.

Kieckbusch/MG

In the hours before

Special weather statement, Jun 18, 4:36 AM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Green Bay WI
436 AM CDT SUN JUN 18 2017

WIZ049-050-181000-
Calumet WI-Manitowoc WI-
436 AM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CALUMET AND
NORTHWESTERN MANITOWOC COUNTIES UNTIL 500 AM CDT...

At 435 AM CDT, Doppler radar was tracking a strong thunderstorm near
Chilton, or 19 miles southeast of Appleton, moving northeast at 30
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm. Radar was also showing weak rotation with this storm, so
a funnel cloud is possible.

This strong thunderstorm will be near...
  Brillion around 445 AM CDT.

Other locations impacted by this storm include Killsnake Wildlife
Area, Cato, Reedsville, Grimms, Taus, Menchalville, Collins, Maple
Grove, Potter and Wells.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4399 8813 4410 8823 4424 8797 4424 8789
      4425 8789 4412 8782
TIME...MOT...LOC 0935Z 232DEG 25KT 4408 8811

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:36 AM CDTSpecial Weather StatementGRBCalumet24 min
Jun 18, 4:49 AM CDTSpecial Marine WarningGRB41 min

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.